Alert archive / Idaho / River Flood Warnings in 2009
River Flood Warning 8, NWS Missoula, MT
NWS Missoula, MT issued this river flood warning at Jun 20, 2009, 7:00 PM MDT for Lemhi County, Idaho. It took effect at Jun 20, 2009, 10:00 PM MDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2009, 7:00 PM MDT (01:00 UTC)
- In effect from
- Jun 20, 2009, 10:00 PM MDT
- Expired
- Jun 22, 2009, 2:22 PM MDT
- In force
- 40 hr
- Issued by
- NWS Missoula, MT
- Flood severity
- Minor
County Lemhi County, ID
The radar
The Pocatello radar (KSFX), 227 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lemhi River near Lemhi (LERI1). The gauge peaked at 6.89 ft at Jun 21, 2009, 10:00 AM MDT.
- Action stage
- 6 ft
- Minor stage
- 6.5 ft
- Moderate stage
- 8.5 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13305000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS45 KMSO 210100 FLWMSO BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MISSOULA MT 700 PM MDT SAT JUN 20 2009 ...THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN IDAHO... LEMHI RIVER NEAR LEMHI AFFECTING LEMHI COUNTY FOR THE LEMHI RIVER...MINOR FLOODING IS FORECASTED. IDC059-211900- /O.NEW.KMSO.FL.W.0008.090621T0400Z-090622T1940Z/ /LERI1.1.ER.090621T0400Z.090621T1200Z.090621T1940Z.NO/ 700 PM MDT SAT JUN 20 2009 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WARNING FOR THE LEMHI RIVER NEAR LEMHI. * FROM THIS EVENING TO SUNDAY AFTERNOON. * AT 6:00 PM SATURDAY THE STAGE WAS 6.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 6.5 FEET AND IS EXPECTED TO BE REACHED SATURDAY NIGHT. * AT 6.5 FEET...EXPECT FLOODING TO RANCHLAND ADJACENT TO THE RIVER FROM TENDOY TO SALMON. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. &&
4 follow-up statements
000 WGUS85 KMSO 211846 FLSMSO FLOOD STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 1246 PM MDT SUN JUN 21 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... LEMHI RIVER NEAR LEMHI AFFECTING LEMHI COUNTY FOR THE LEMHI RIVER...MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE. IDC059-220446- /O.EXT.KMSO.FL.W.0008.000000T0000Z-090623T0516Z/ /LERI1.1.ER.090621T1302Z.090621T1545Z.090622T0516Z.NO/ 1246 PM MDT SUN JUN 21 2009 ...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE LEMHI RIVER NEAR LEMHI. * UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 PM SUNDAY THE STAGE WAS 6.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 6.5 FEET. * AT 7.0 FEET...EXPECT POSSIBLE FLOODING TO HIGHWAY 28 FROM TENDOY TO SALMON. THE FORECASTED STAGE OF 6.8 FEET COMPARES TO A PREVIOUS STAGE OF 5.8 FEET THAT OCCURRED ON JUN 10 1996. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. &&
000 WGUS85 KMSO 220339 FLSMSO FLOOD STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 939 PM MDT SUN JUN 21 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... LEMHI RIVER NEAR LEMHI AFFECTING LEMHI COUNTY FOR THE LEMHI RIVER...MINOR FLOODING IS FORECASTED. IDC059-221500- /O.EXT.KMSO.FL.W.0008.000000T0000Z-090622T1500Z/ /LERI1.1.ER.090621T1302Z.090621T1545Z.090622T0610Z.NO/ 939 PM MDT SUN JUN 21 2009 THE FLOOD WARNING CONTINUES FOR THE LEMHI RIVER NEAR LEMHI. * UNTIL MONDAY MORNING. * AT 9:00 PM SUNDAY THE STAGE WAS 6.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 6.5 FEET. * AT 6.5 FEET...EXPECT FLOODING TO RANCHLAND ADJACENT TO THE RIVER FROM TENDOY TO SALMON. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. &&
000 WGUS85 KMSO 221445 FLSMSO FLOOD STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 845 AM MDT MON JUN 22 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... LEMHI RIVER NEAR LEMHI AFFECTING LEMHI COUNTY FOR THE LEMHI RIVER...MINOR FLOODING IS FORECASTED. IDC059-222045- /O.EXT.KMSO.FL.W.0008.000000T0000Z-090623T1814Z/ /LERI1.1.ER.090621T1302Z.090621T1545Z.090622T1814Z.NO/ 845 AM MDT MON JUN 22 2009 ...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE LEMHI RIVER NEAR LEMHI. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM MONDAY THE STAGE WAS 6.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 6.5 FEET. * AT 6.5 FEET...EXPECT FLOODING TO RANCHLAND ADJACENT TO THE RIVER FROM TENDOY TO LEADORE. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. &&
000 WGUS85 KMSO 222022 FLSMSO FLOOD STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 222 PM MDT MON JUN 22 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN IDAHO... LEMHI RIVER NEAR LEMHI AFFECTING LEMHI COUNTY IDC059-222052- /O.CAN.KMSO.FL.W.0008.000000T0000Z-090622T2114Z/ /LERI1.1.ER.090621T1302Z.090621T1545Z.090622T1530Z.NO/ 222 PM MDT MON JUN 22 2009 THE FLOOD WARNING IS CANCELLED FOR THE LEMHI RIVER NEAR LEMHI. * AT 2:00 PM MONDAY THE STAGE WAS 6.4 FEET. * FELL BELOW FLOOD STAGE AT 9:30 AM MONDAY. * FLOOD STAGE IS 6.5 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.2 FEET BY TOMORROW MORNING. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS. INFORMATION CAN ALSO BE OBTAINED FROM OUR HOMEPAGE AT WWW.WRH.NOAA.GOV/MISSOULA. &&
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this river flood warning went out at Jun 20, 3:15 PM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 20, 3:15 PM MDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 315 PM MDT SAT JUN 20 2009 .DISCUSSION...ABUNDANT PRECIPITATION IN EXCESS OF ONE AND ONE QUARTER INCHES HAS FALLEN ACROSS SOUTHERN LEMHI COUNTY TODAY. RAIN IS EXPECTED TO CONTINUE THIS AFTERNOON AND EVENING BEFORE DIMINISHING BY SUNDAY MORNING. RAPID RIVER RISES HAVE BEEN EXPERIENCED ON THE LEMHI RIVER NEAR LEMHI IN IDAHO WITH RIVER LEVELS FORECASTED TO REACH JUST BELOW FLOOD STAGE BY EARLY SUNDAY MORNING. A FLOOD WATCH HAS BEEN ISSUED SPECIFICALLY FOR THE LEMHI RIVER UNTIL FURTHER NOTICE FOR THE POTENTIAL OF MINOR FLOODING OF ROADWAYS AND LOW-LYING AREAS... PARTICULARLY ALONG HIGHWAY 28. PLEASE REFERENCE WWW.WEATHER.GOV/MISSOULA FOR FURTHER UPDATES. THE FLASH FLOOD WATCH FOR LEMHI...DEER LODGE AND SILVER BOW COUNTIES HAS BEEN CANCELLED. PRECIPITATION AMOUNTS HAVE BEEN IN THE ONE QUARTER INCH RANGE THROUGH THE DAY AND RAPID RIVER RISES HAVE NOT OCCURRED. MOISTURE WILL CONTINUE TO SURGE NORTHWARD THIS EVENING AND OVERNIGHT AROUND A LOW PRESSURE CENTER LOCATED OVER THE GREAT BASIN. AS A RESULT...PRECIPITATION WILL REMAIN PERSISTENT OVER THE SAME AREAS OF SOUTHERN LEMHI COUNTY AND THE BUTTE-BLACKFOOT REGION WITH RAINFALL DIMINISHING BY SUNDAY MORNING. SUNDAY THROUGH MONDAY NIGHT...SOUTHWESTERLY FLOW ALOFT WILL CONTINUE TO BE PRESENT OVER THE REGION DURING THE SUNDAY AND MONDAY TIME FRAME. SEVERAL WAVES EMBEDDED WITHIN THE FLOW CIRCLING AN AREA OF LOW PRESSURE OVER THE GULF OF ALASKA WILL BRING PRECIPITATION AND TEMPERATURES THAT ARE WELL BELOW THE SEASONAL AVERAGE TO THE NORTHERN US ROCKIES. LARGE SCALE FEATURES HAVE REMAINED MOSTLY UNCHANGED DURING THE PAST SEVERAL NUMERICAL MODEL RUNS...HOWEVER FINER DETAILS SUCH AS PRECIPITATION DISTRIBUTION FORECAST CONTINUE TO EVOLVE. SOME LOCATIONS WILL LIKELY EXPERIENCE SIGNIFICANT RAINFALL...HOWEVER THE PROLONGED AMOUNT OF TIME IN WHICH THE RAIN FALLS WILL LIKELY KEEP FLOODING IMPACTS LOW FOR MOST OF THE AREA. THAT SAID...CONVECTION DURING SUNDAY AFTERNOON MAY YIELD A FEW THUNDERSTORMS CONTAINING HIGH PRECIPITATION RATES. TUESDAY THROUGH SATURDAY...SHOWER AND THUNDERSTORM CHANCES WILL LINGER THROUGH TUESDAY AND WEDNESDAY AS THE LOW PRESSURE TROUGH MOVES TO THE EAST AND SOUTHWESTERLY FLOW ALOFT INITIATES. POSSIBLE SHORTWAVE TROUGHS AND RIDGES WILL TAKE US THROUGH THE WEEK...BUT MODEL CONSISTENCY IS WEAK...SO WILL KEEP ON AND OFF CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH SATURDAY. && .AVIATION...MOISTURE WILL CONTINUE TO SURGE NORTHWARD AROUND A LOW PRESSURE LOCATED OVER THE GREAT BASIN. PERSISTENT SHOWERS OVER EAST CENTRAL IDAHO AND SOUTHWEST MONTANA WILL CONTINUE THROUGH THE EVENING AND DIMINISH BY SUNDAY MORNING. TERMINALS KSMN AND KBTM WILL EXPERIENCE REDUCTIONS IN VISIBILITIES AND LOWERED CEILINGS THROUGH THE OVERNIGHT HOURS. EXPECT MOUNTAINS AND PASSES TO BE OBSCURED THROUGH SUNDAY MORNING. CONVECTIVE SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING OVER NORTH CENTRAL IDAHO AND NORTHWEST MONTANA. MOUNTAINS WILL BE OBSCURED AT TIMES IN THIS AREA. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...DEROSA/ZUMPFE LONG TERM....KITSMILLER AVIATION...DEROSA
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:08 AM MDT | Areal Flood Warning | MSO | Lemhi | 29 hr |
Nearby
River Flood Warnings in Idaho, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.